Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

October 25, 2021Martin County, Florida

NWS Miami, FL issued this special weather statement at Oct 25, 2021, 4:06 PM EDT for Martin County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2021, 4:06 PM EDT (20:06 UTC)
Expired
Oct 25, 2021, 4:30 PM EDT
In force
24 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
30

County Martin County, FL

The radar

The Miami radar (KAMX), 143 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1235 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1235 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

077 
WWUS82 KMFL 252006
SPSMFL

Special Weather Statement
National Weather Service Miami FL
406 PM EDT Mon Oct 25 2021
 
FLZ067-068-168-252030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
406 PM EDT Mon Oct 25 2021

...A gusty shower will impact portions of northeastern Palm Beach
County through 430 PM EDT...

At 406 PM EDT, National Weather Service meteorologists were tracking
a gusty shower capable of producing a funnel cloud near North County
Airport, or 9 miles west of Palm Beach Gardens, moving east at 35
mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, North Palm Beach, Lake Park, Port Of
Palm Beach, North County Airport, Juno Ridge, The Acreage, Mangonia
Park, Philo Farms, Fau North Campus, Limestone Creek, Caloosa,
Jupiter Farms and Lakeside Green.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2674 8003 2676 8047 2695 8046 2696 8037
      2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 2006Z 270DEG 32KT 2688 8032 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

Hadi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 25, 2:39 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Oct 25, 2:39 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Miami FL
239 PM EDT Mon Oct 25 2021

.DISCUSSION...

Short Term (Rest of Today- Tuesday):

A mid- upper level disturbance with a surface trough is continuing to
works its way across the Florida peninsula from east to west. So, a
brief lull in the activity late morning/afternoon. The atmosphere is
beginning to recover with some breaks in the clouds with some diurnal
heating. This will lead to a second round of scattered showers and
thunderstorms this afternoon. However, just how much coverage
remains to be seen on what areas can recover more. The hi-res model
guidance is also struggling with this as some have more coverage
then others. Will play it in the middle with POPs around 50-60% this
afternoon. Main impact will be heavy rainfall with localized
flooding a concern for areas that have seen heavy rainfall in
previous days. An isolated strong wind gust is also possible in any
strong storm that can develop. As we work into the evening and
overnight a gradual drying trend from west to east as the
disturbance and trough moves off the east coast.

Tuesday will be drier than previous days as a ridge begins to
develop and bring in some drier mid-level air. Enough low-level
moisture will linger that a few showers or isolated storm may be
possible, mainly over the waters, in the morning but a drying trend
throughout the day.West to southwesterly flow will allow for temps
to be a bit above normal particularly for the east coast with
temps in the upper 80s near 90.

Long term (Tuesday night - Sunday):

Models depict drier air entrainment in the wake of a FROPA to start
the long term, with very low POPs on Wed across SoFlo. But the drier
break will be short-lived as model consensus bring another frontal
boundary into the Florida peninsula Wed night into Thu. Ensemble and
global models depict a rather strong long wave trough racing across
the E CONUS, which will push the aforementioned front into the state
and through SoFlo by Thu. Dynamic parameters indicate increasing
chances for strong to severe storms to develop on Thu and possibly
through early Fri.

Strong divergence aloft, along with steeper lapse rates and rapidly
increasing deep layer moisture, will combine for widespread
coverage across SoFlo, with POPs in the 80-90 percent range Thu-
Thu night. Thus, main concerns will be potential for flooding/flash
flooding and periods of strong/damaging wind gusts.

A drier air mass moves in behind the FROPA, but enough moisture
should linger for a few showers to still develop on Friday. The rest
of the weekend is looking drier with low-end POPs Sat-Sun.

Afternoon highs remain in the mid-upper 80s during the FROPA, then
cooling a little into the upper 70s to around 80 for the weekend.
Morning lows could fall into the mid/upper 60s along the coasts, and
the potential for a few upper 50 degree readings across the Lake
region.

&&

.MARINE...

Scattered showers and thunderstorms to develop over the local
waters today. Stronger activity that develops today may produce
strong gusty winds, locally higher seas, visibility- limiting
rainfall, and cloud-to-water lightning. By early Tuesday, drier
air moves towards the region and greatly limits shower and
thunderstorm chances. A pronounced frontal system is forecast to
approach the region late this week, which may greatly increase
winds and seas across the region to hazardous thresholds.

&&

.AVIATION(18Z TAFS)...

Another round of showers and thunderstorms this afternoon. Vicinity
showers and thunderstorms with TEMPOs added for convection this
afternoon, for periods of MVFR/IFR conditions. Conditions will
improve from west to east as we move throughout the evening. Light
winds with an overall drying trend overnight. Westerly winds with
VFR conditions prevailing tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  90  72  88 /  20  10  10  10
West Kendall     75  91  69  89 /  30  10  10  10
Opa-Locka        75  91  71  89 /  20  10  10  10
Homestead        74  89  70  87 /  30  10  10  10
Fort Lauderdale  76  89  72  86 /  20  10   0  10
N Ft Lauderdale  76  89  71  86 /  20  10   0  10
Pembroke Pines   74  90  69  87 /  20  10   0  10
West Palm Beach  74  89  68  85 /  20  10   0   0
Boca Raton       74  89  69  86 /  20  10   0  10
Naples           77  87  71  85 /  30  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Tuesday and Aviation/Marine...Kelly
Tuesday Night through Monday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 25, 3:42 PM EDT, 24 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
342 PM EDT Mon Oct 25 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
261345-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
342 PM EDT Mon Oct 25 2021

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Flooding: Localized flooding will be possible across metro portions
of the region today, especially locations that receive repeated
bouts of heavy rainfall.

Thunderstorms: Showers and thunderstorms will be possible today. The
strongest activity will be capable of producing locally high wind
gusts, cloud-to-ground lightning, and localized flooding.

Waterspouts: A few waterspouts will be possible across the local
waters today.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A frontal system is forecast to approach South Florida later this
week. Thunderstorms may develop ahead of this system, and hazardous
marine conditions may materialize as this feature approaches the
region. Additionally, a high risk for rip currents may materialize
along both the Atlantic and Gulf waters later this week in
association with the approach/passage of this frontal system. Surf
may also be elevated in particular along the Gulf waters late this week
into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Oct 25, 12:40 PM EDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Miami FL
1240 PM EDT Mon Oct 25 2021

FLZ071-072-172-251715-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-
1240 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of Broward County
through 115 PM EDT...

At 1240 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over
Intersection I-75 And Griffin Road, or over Davie, moving northeast
at 35 mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral Springs,
Pompano Beach, Davie, Plantation, Sunrise, Deerfield Beach, Tamarac,
Margate, Lauderdale-By-The-Sea, Lauderhill, Weston, Coconut Creek,
Oakland Park, North Lauderdale, Lauderdale Lakes and Dania Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2598 8038 2612 8045 2632 8013 2610 8005
TIME...MOT...LOC 1640Z 242DEG 30KT 2608 8033

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Kelly
Special weather statement, Oct 25, 1:10 PM EDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Miami FL
110 PM EDT Mon Oct 25 2021

FLZ072-172-251745-
Coastal Broward County FL-Metro Broward County FL-
110 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of southern Broward
County through 145 PM EDT...

At 110 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud over Nova
Southeastern University, or over Plantation, moving northeast at 15
mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Pompano Beach, Davie,
Plantation, Sunrise, Tamarac, Lauderdale-By-The-Sea, Lauderhill,
Oakland Park, Lauderdale Lakes, Dania Beach, Cooper City, Wilton
Manors, Sea Ranch Lakes, Lazy Lake, Ravenswood Estates, St. George
and Estates Of Fort Lauderdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

&&

LAT...LON 2602 8025 2610 8033 2626 8008 2604 8006
TIME...MOT...LOC 1710Z 245DEG 13KT 2609 8025

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Hadi
Special weather statement, Oct 25, 4:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
406 PM EDT Mon Oct 25 2021

FLZ067-068-168-252030-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
406 PM EDT Mon Oct 25 2021

...A gusty shower will impact portions of northeastern Palm Beach
County through 430 PM EDT...

At 406 PM EDT, National Weather Service meteorologists were tracking
a gusty shower capable of producing a funnel cloud near North County
Airport, or 9 miles west of Palm Beach Gardens, moving east at 35
mph.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
West Palm Beach, Jupiter, Palm Beach Gardens, Riviera Beach, Palm
Beach, Tequesta, Juno Beach, North Palm Beach, Lake Park, Port Of
Palm Beach, North County Airport, Juno Ridge, The Acreage, Mangonia
Park, Philo Farms, Fau North Campus, Limestone Creek, Caloosa,
Jupiter Farms and Lakeside Green.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2674 8003 2676 8047 2695 8046 2696 8037
      2696 8014 2697 8014 2697 8003
TIME...MOT...LOC 2006Z 270DEG 32KT 2688 8032

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Hadi

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 1:30 AM EDTSpecial Marine WarningMFL30 min
Oct 25, 3:55 AM EDTSpecial Marine WarningMFL50 min
Oct 25, 4:37 AM EDTSpecial Weather StatementMFLCollier38 min
Oct 25, 5:16 AM EDTSpecial Weather StatementMFLCollier44 min
Oct 25, 8:27 AM EDTSpecial Marine WarningMFL33 min
Oct 25, 12:40 PM EDTSpecial Weather StatementMFLBroward35 min
Oct 25, 1:10 PM EDTSpecial Weather StatementMFLBroward35 min
Oct 25, 1:20 PM EDTSpecial Marine WarningMFL25 min
Oct 25, 1:40 PM EDTSpecial Marine WarningMFL65 min
Oct 25, 4:25 PM EDTSpecial Weather StatementMFLMartin35 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.